MAUDE Adverse Event Report: BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING

BOSTON SCIENTIFIC - GALWAY PROMUS PREMIER¿; STENT, CORONARY, DRUG-ELUTING
Model Number H7493952828250
Medical Device Problem Codes Bent (1059); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.(b)(4).
 
Event or Problem Description
It was reported that stent damage and stent move on balloon occurred.A 2.50x28mm promus premier¿ drug eluting stent was selected for use.However during the procedure, the stent was noted to be flared and partially pulled off from the stent delivery system.The procedure was completed with another stent.No patient complications were reported and the patient's status was stable.
 
Additional Manufacturer Narrative
Device evaluated by mfr: a distal portion of a stent delivery system (sds), device tip to break site in the mid-shaft, was returned for analysis with a stent on the balloon, the portion of the sds distal of the mid-shaft break site (including the hypotube, strain relief and manifold) was not returned for analysis.A visual and microscopic examination of the crimped stent found proximal stent damage.Proximal stent struts were bunched along the balloon in a distal direction and flared outwards.The undamaged portion of the crimped stent od (outer diameter) was measured and is within maximum crimped stent profile measurement.The balloon cone wings were folded and were not subjected to positive pressure.Crimp markings were evident on exposed balloon wall, exposed by stent bunching and flaring, indicating correct positioning and crimping of stent prior to the complaint incident.A visual and tactile examination of the shaft polymer extrusion found a shaft polymer extrusion kink 4.5mm distal of bi-component bond.A break was noted in the mid-shaft section, 4.6cm proximal of port bond site.A visual and microscopic examination found that there was no damage to the tip.No other issues were identified during the product analysis.The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.The most probable root cause was unable to be determined.(b)(4). .
 
Event or Problem Description

Brand Name
PROMUS PREMIER¿
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
BOSTON SCIENTIFIC - GALWAY
MDR Report Key6304054
Report Number2134265-2017-00598
Device Sequence Number13652483
Product Code NIQ
UDI-Device Identifier08714729844891
UDI-Public(01)08714729844891(17)20170910(10)19073181
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
P110010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2017
Device Model NumberH7493952828250
Device Catalogue Number39528-2825
Device Lot Number19073181
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/23/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/16/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/06/2017
Supplement Report FDA Received Date03/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1